Alert archive / Colorado / Hard Freeze Warnings in 2012

Hard Freeze Warning 2, NWS Pueblo, CO

October 26, 2012Baca County, Colorado

NWS Pueblo, CO issued this hard freeze warning at Oct 26, 2012, 3:47 PM MDT for Baca County, Colorado. It took effect at Oct 26, 2012, 9:03 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:47 PM MDT (21:47 UTC)
In effect from
Oct 26, 2012, 9:03 PM MDT
Expired
Oct 27, 2012, 8:00 AM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS75 KPUB 262147
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT FRI OCT 26 2012

COZ099-270400-
/O.NEW.KPUB.HZ.W.0002.121027T0500Z-121027T1400Z/
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SPRINGFIELD...WALSH
347 PM MDT FRI OCT 26 2012

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MDT
SATURDAY. 

* LOCATION...BACA COUNTY

* TEMPERATURE...OVERNIGHT LOWS WILL FALL TO BETWEEN 20 AND 25
  DEGREES.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
3 follow-up statements
468 
WWUS75 KPUB 270303
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
903 PM MDT FRI OCT 26 2012

COZ099-271015-
/O.EXT.KPUB.HZ.W.0002.121027T0303Z-121027T1400Z/
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SPRINGFIELD...WALSH
903 PM MDT FRI OCT 26 2012

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 8 AM MDT SATURDAY...

THE HARD FREEZE WARNING IS NOW IN EFFECT UNTIL 8 AM MDT SATURDAY.

* LOCATION...BACA COUNTY

* TEMPERATURE...LOWS WILL BE IN THE LOWER TO MID 20S.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
581 
WWUS75 KPUB 270935
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
335 AM MDT SAT OCT 27 2012

COZ099-271400-
/O.CON.KPUB.HZ.W.0002.000000T0000Z-121027T1400Z/
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SPRINGFIELD...WALSH
335 AM MDT SAT OCT 27 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS
MORNING. 

* LOCATION...BACA COUNTY

* TEMPERATURE...LOWS WILL BE IN THE LOWER TO MID 20S.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
307 
WWUS75 KPUB 271348
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
748 AM MDT SAT OCT 27 2012

COZ099-271500-
/O.EXP.KPUB.HZ.W.0002.000000T0000Z-121027T1400Z/
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SPRINGFIELD...WALSH
748 AM MDT SAT OCT 27 2012

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE HARD FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. 

ALL OF BACA COUNTY HAS EXPERIENCED A HARD FREEZE THIS MORNING.
TEMPERATURES WILL RISE ABOVE FREEZING OVER THE NEXT COUPLE OF HOURS.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this hard freeze warning went out at Oct 26, 2:30 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 26, 2:30 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
230 PM MDT FRI OCT 26 2012

.SHORT TERM...
(TONIGHT AND SATURDAY)

...A CHILLY NIGHT EXPECTED...

CURRENTLY...CLOUD COVER OVER THE EASTERN PLAINS UP TO ALONG THE I25
CORRIDOR CONTINUED TO BREAK THIS AFTN...WHILE AREAS WEST REMAINED
SUNNY. TEMPS HAVE STARTED TO WARM SLIGHTLY WHERE THE SUN HAS
BROKEN THROUGH...WITH KPUB WARMING TO AROUND 40 F...BUT RIGHT
ALONG THE COLORADO AND KANSAS STATE LINE TEMPS ARE STAYING IN THE
LOWER TO MID 30S UNDER THE CLOUD COVER.

TONIGHT AND TOMORROW...DRY AND COOL NORTHWEST FLOW ALOFT WILL
CONTINUE WITH NO PCPN EXPECTED. LLVL SFC WINDS WILL FOLLOW A NORMAL
TERRAIN-INDUCED DIURNAL PATTERN BUT SHOULD REMAIN LIGHT ENOUGH TO
NOT MAKE ANY SIGNIFICANT DIFFERENCE. CLEAR SKIES OVERNIGHT WILL
ALLOW EFFICIENT RADIATIONAL COOLING TO OCCUR AND MIN TEMPS SHOULD
DROP INTO THE 10 TO 20 DEG RANGE FOR MOST LOCATIONS...SO WENT AHEAD
AND HOISTED A HARD FREEZE WARNING FOR BACA COUNTY WHICH SHOULD
OFFICIALLY END THE GROWING SEASON THERE. AFTER A VERY FROSTY START
TO THE DAY...PLENTY OF SUN WILL HELP MOTIVATE TEMPS TO WARM INTO 50S
FOR MOST LOCATIONS DURING THE AFTN. MOORE

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

...COOLER THAN AVERAGE THROUGH SUNDAY...THEN WARMER THAN AVERAGE...

PRETTY QUIET ON THE WEATHER FRONT THROUGH THE UPCOMING WEEK.  UPPER
LEVEL HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE PERIOD...
BRINGING DRY AND WARMER AIR TO THE REGION.  TEMPERATURES WILL START
OUT BELOW AVERAGE SUNDAY...WITH MORNING LOWS GENERALLY IN THE MID
TEENS TO MID 20S ACROSS THE ENTIRE AREA.  READINGS SHOULD BE LOW
ENOUGH TO PUT THE FINAL TOUCHES ON THE END OF THE GROWING SEASON.

STARTING MONDAY AND CONTINUING THROUGH FRIDAY...UPPER HIGH PRESSURE
WILL BUILD IN MORE STRONGLY OVER SOUTHERN COLORADO...RESULTING IN
TEMPERATURES 5 TO 10 DEGREES ABOVE AVERAGE.  ANY STORMS LOOK TO
REMAIN FAR ENOUGH NORTH OF THE AREA TO BE NON-FACTORS IN SOUTHERN
COLORADO WEATHER.  SO...GENERALLY CLEAR OR PARTLY CLOUDY SKIES ARE
EXPECTED THROUGH THE PERIOD WITH NO PRECIPITATION AND GENERALLY
LIGHT WINDS.

HAVING SAID THAT...THERE IS ONE DISTURBANCE SHOWING UP IN THE 12Z
GFS FOR NEXT FRIDAY THAT COULD HAVE CONSEQUENCES EITHER LATE FRIDAY
OR BEYOND.  THIS FEATURE WAS NOT THERE IN THE 06Z RUN OF THE GFS BUT
IT IS THERE IN THE 12Z RUN.  THERE IS ALSO A DISTURBANCE IN THE
ECMWF MODEL FOR FRIDAY...BUT IT IS MUCH FARTHER NORTH...MUCH WEAKER
AND MUCH MORE PROGRESSIVE.  ANY IMPACTS ON SOUTHERN COLORADO WITH
THE ECMWF VERSION OF THE SYSTEM WOULD PROBABLY BE LIMITED TO WIND...
WARMTH AND FIRE WEATHER.

IN THE 12Z VERSION OF THE GFS...A CUTOFF LOW DEVELOPS NEAR THE 4
CORNERS REGION FRIDAY AFTERNOON...AND THEN TRACKS ACROSS CENTRAL NEW
MEXICO INTO THE PANHANDLES SATURDAY AND SUNDAY.  THE SYSTEM LOOKS
PRETTY WARM...SO IT WOULD MAINLY BE A RAIN EVENT ACROSS THE LOWER
ELEVATIONS...WITH ANY SNOW CONFINED TO THE MOUNTAINS.  HOWEVER...IF
THE MODEL IS CORRECT...IT COULD BE A DECENT PRECIPITATION EVENT FOR
SOUTHERN COLORADO NEXT WEEKEND...ESPECIALLY BY EARLY NOVEMBER
STANDARDS.  UNFORTUNATELY...THIS POTENTIAL SYSTEM IS STILL 7 DAYS
AWAY AND A LOT WILL PROBABLY CHANGE BETWEEN NOW AND THEN. LW

&&

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE 3 MAIN TAF SITES OF KCOS...KPUB AND
KALS FOR THE NEXT 24 HRS. MVFR CLOUD DECK OVER THE FAR EASTERN AREAS
NEAR THE KANSAS BORDER WILL LINGER THROUGH 23Z BUT CLEARING SKIES
ARE THEN FORECAST FOR THE REST OF THE NIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM MDT SATURDAY
FOR COZ099.

&&

27/50
Hazardous weather outlook, Oct 26, 6:13 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT FRI OCT 26 2012

COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL END THIS MORNING OVER EASTERN COLORADO.
NO ADDITIONAL ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

44/06

In the hours before

Local storm report, Oct 26, 10:19 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1019 AM MDT FRI OCT 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             3 SW PUEBLO             38.24N 104.66W
10/26/2012  E1.3 INCH        PUEBLO             CO   TRAINED SPOTTER

            SNOWFALL LAST NIGHT...EXACT BEGIN AND END TIMES NOT
            KNOWN.

0928 AM     SNOW             2 N BLACK FOREST        39.05N 104.71W
10/26/2012  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

0928 AM     SNOW             2 ENE MONUMENT          39.11N 104.84W
10/26/2012  M5.0 INCH        EL PASO            CO   TRAINED SPOTTER

            48 HOUR TOTAL ENDING 10/26 0900AM.

0840 AM     SNOW             4 E SHERIDAN LAKE       38.47N 102.21W
10/26/2012  M2.0 INCH        KIOWA              CO   TRAINED SPOTTER

0829 AM     SNOW             2 WSW ROSITA            38.09N 105.36W
10/26/2012  M3.0 INCH        CUSTER             CO   TRAINED SPOTTER

            SNOWFALL LAST NIGHT

0825 AM     SNOW             7 ESE TEXAS CREEK       38.37N 105.46W
10/26/2012  M1.5 INCH        FREMONT            CO   TRAINED SPOTTER

0809 AM     SNOW             1 S BEULAH              38.07N 104.98W
10/26/2012  M2.0 INCH        PUEBLO             CO   TRAINED SPOTTER

0630 AM     SNOW             2 SE PENROSE            38.41N 104.99W
10/26/2012  M1.5 INCH        FREMONT            CO   TRAINED SPOTTER

0620 PM     SNOW             2 ENE MONUMENT          39.11N 104.84W
10/25/2012  M4.0 INCH        EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL. 3 INCHES SNOW SINCE 8 AM.

&&

LW

Nearby

Hard Freeze Warnings in Colorado, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.